Brazilian Journal of Probability and Statistics

Some Poisson mixtures distributions with a hyperscale parameter

Stéphane Laurent

Full-text: Open access

Abstract

We mainly investigate certain mixtures of Poisson distributions with a scale parameter in the mixing distribution. They help us to derive the bivariate Poisson mixtures arising from the prior and posterior predictive distributions in the semi-conjugate family defined by Laurent and Legrand (ESAIM Probab. Stat. (2011) DOI:10.1051/ps/2010018) for the “two Poisson samples” model, which contains in particular the reference prior when the parameter of interest is the ratio of the two Poisson rates.

Article information

Source
Braz. J. Probab. Stat., Volume 26, Number 3 (2012), 265-278.

Dates
First available in Project Euclid: 5 April 2012

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1333632164

Digital Object Identifier
doi:10.1214/11-BJPS139

Mathematical Reviews number (MathSciNet)
MR2911705

Zentralblatt MATH identifier
1316.60023

Keywords
Bayesian model hypergeometric functions Jeffreys prior Poisson mixtures distributions probability generating function reference prior semi-conjugate family of priors

Citation

Laurent, Stéphane. Some Poisson mixtures distributions with a hyperscale parameter. Braz. J. Probab. Stat. 26 (2012), no. 3, 265--278. doi:10.1214/11-BJPS139. https://projecteuclid.org/euclid.bjps/1333632164


Export citation

References

  • Bailey, W. N. (1935). Appell’s hypergeometric functions of two variables. In Generalized Hypergeometric Series 73–83, 99–101. Cambridge: Cambridge Univ. Press.
  • Bernardo, J. M. (2005). Reference analysis. In Handbook of Statistics 25 (D. K. Dey and C. R. Rao, eds.), 17–90. Amsterdam: Elsevier.
  • Chen, J. J. and Novick, M. R. (1984). Bayesian analysis for binomial models with generalized beta prior distributions. Journal of Educational Statistics 9, 163–175.
  • Fitzgerald, D. L. (2000). Statistical aspects of Tricomi’s function and modified Bessel functions of the second kind. Stochastic Environmental Research and Risk Assessment 14, 139–158.
  • Johnson, N. L., Kemp, A. W. and Kotz, S. (2005). Univariate Discrete Distributions, 3rd ed. New York: Wiley.
  • Kleiber, C. and Kotz, S. (2003). Statistical Size Distributions in Economics and Actuarial Sciences. Hoboken: Wiley.
  • Laurent, S. and Legrand, C. (2011). A Bayesian framework for the ratio of two Poisson rates in the context of vaccine efficacy trials. ESAIM: Probability and Statistics. DOI:10.1051/ps/2010018.
  • Slater, L. J. (1966). Generalized Hypergeometric Functions. Cambridge: Cambridge Univ. Press.